MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-100870
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: pro code: dqy.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the non-tortuous and non-calcified vessel.A 10.0mm x 80mm x 75cm athletis pta balloon dilatation catheter was advanced for dilation.During the procedure, the balloon ruptured upon first inflation at 10 atmospheres for 20 seconds.The device was deflated and was removed.No device fragments left inside the patient.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
D2b: pro code: dqy.Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon tightly folded which indicates that the balloon was not subjected to positive pressure.The rated burst pressure for this device is 27 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.The balloon was inflated to its rated burst pressure of 27 atm with no leaks or issues noted.A visual and tactile examination identified multiple shaft kinks.A visual and tactile examination identified no damage to the tip.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20456656
Report Number2124215-2024-63674
Device Sequence Number15423912
Product Code LIT
UDI-Device Identifier08714729974222
UDI-Public08714729974222
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39347-100870
Device Catalogue Number39347-100870
Device Lot Number0034488883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown